Alert archive / Alabama / River Flood Warnings in 2010
River Flood Warning 15, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 5, 2010, 8:45 AM CST for 4 counties in Alabama. It took effect at Feb 6, 2010, 12:00 PM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2010, 8:45 AM CST (14:45 UTC)
- In effect from
- Feb 6, 2010, 12:00 PM CST
- Expired
- Feb 10, 2010, 8:12 AM CST
- In force
- 4 days
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 122 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Demopolis Lock and Dam (DLDA1). The gauge peaked at 80.52 ft at Feb 7, 2010, 11:00 AM CST.
- Action stage
- 68 ft
- Minor stage
- 68 ft
- Moderate stage
- 77 ft
- Major stage
- 92 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 5, 6:33 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 5, 6:33 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 633 AM CST FRI FEB 5 2010 .UPDATE...FOR EXPIRED WATCH/ADVISORY. && .DISCUSSION... BOTH THE WIND ADVISORY AND FLASH FLOOD WATCH HAVE BEEN ALLOWED TO EXPIRE. HAVE ALSO ADJUSTED POPS FOR PROGRESSION OF LOW AND RAIN SWATH. LESS WIDESPREAD RAINFALL STILL POSSIBLE BEHIND THIS MAIN SWATH FOR TODAY AS UPPER LOW APPROACHES. WILL SEND UPDATED PRODUCTS SHORTLY. 08/MNK && .DISCUSSION... /ISSUED 427 AM CST FRI FEB 5 2010/ SFC LOW THIS MORNING OVER COASTAL AL/W PANHANDLE OF FL. LARGE SWATH OF RAIN MOVING ACROSS THE STATE. HEAVIEST RAINFALL ACTIVITY WITH A LINE EXTENDING FROM ERN CHAMBERS CO SSWWD THRU BARBOUR CO AND EWD ON TO THE COAST. UPPER LEVEL LOW PRESSURE THIS MORNING IS OVER KS WILL CONTINUE EWD THROUGH TONIGHT TOWARD THE KY/VA AREA. UPPER SW FLOW OVER AL CURRENTLY AHEAD OF THE SFC LOW WILL CONTINUE TO AIDE IN USHERING A WAVE OR SO WITH RAIN CONTINUING THROUGH THIS MORNING BEING WIDESPREAD. BUT AS THE SFC LOW CONTINUES IT TREK TWD SRN GA...ACTIVITY IS EXPECTED TO START TO TAPER DOWN SOME THIS AFTERNOON. SO FAR HAVE SEEN ANYWHERE FROM 1/2 INCH IN A FEW NRN LOCALES TO OVER 2 INCHES SOME SW AND C COUNTIES. BMX STORM TOTAL OVER ESTIMATING WITH SOME EARLIER BRIGHT BANDING. COULD STILL SEE ANOTHER 1/2 TO 1 INCH ACROSS ERN SECTIONS...LESS AMTS W. MOISTURE CONTINUES TO GET SCARCE LATE THIS AFTERNOON INTO TONIGHT AS THE MAIN SYSTEM EXITS. WILL ALLOW FLASH FLOOD WATCH TO EXPIRE AT 6AM AS WELL AS WIND ADVISORY AS MAIN WINDS ARE WITH ERN LINE. RAIN CHANCES ARE NOT COMPLETELY OVER WITH MAIN UPPER LOW PASSING BY JUST TO OUR N. ALTHOUGH ACTIVITY IS EXPECTED TO BECOME MUCH LIGHTER WITH ONLY SCANT AMOUNTS WITH THE WRAP AROUND ACTIVITY. SATURDAY MORNING STILL HAVE IN SOME DRIZZLE WITH SHALLOW MOISTURE ONLY LEFT OVER. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING. BEHIND THIS SYSTEM A WEAK HIGH PRESSURE SETS UP TEMPORARILY. LINGERING SHALLOW MOISTURE WILL KEEP CLOUDS AROUND THROUGH THE WEEKEND. IN OUR EXTENDED...AS WE APPROACH MON...MODELS CONTINUE TO SLOW DOWN OUR NEXT FRONT. RAIN CHANCES COME BACK LATE MONDAY AHEAD OF THE NEXT FRONTAL PASSAGE ON TUES. TUES WITH THE PASSAGE LOOKS TO BE THE BEST CHANCE. ONLY A SLIGHT CHANCE FOR SOME LINGERING ACTIVITY TUE NT. FRONT DOES NOT LOOK AS STRONG AND DO NOT THINK COLD ENOUGH AIR WILL BE IN YET...SO CONTINUING AS A LIGHT RAIN. 08/MNK && .AVIATION...12Z TAF DISCUSSION. THE HEAVY RAINFALL HAS EXITED TO THE EAST ALONG WITH THE STRONGEST WINDS. HOWEVER THIS PRESENTS ANOTHER ISSUE. AS WE WAIT ON THE UPPER LOW TO PASS THROUGH WINDS AT 2000 FEET ARE SCREAMING FROM THE SOUTHEAST AROUND 40 TO 50 KTS. MEANWHILE SURFACE WINDS HAVE CALMED DOWN TO UNDER 10 KTS. THIS PRESENTS A CASE FOR LLWS AREA WIDE. WENT AHEAD AND ADDED AT ALL SITES THROUGH 18 TO 19Z. RAINFALL WILL CONTINUE THROUGH ALL SITES THROUGH 18Z...AND THEN SHIFT TO GENERALLY ANB...MGM...AND TOI AFTER 18Z. THE REST OF THE SITES WILL SEE DRIZZLE AND LOW CLOUDS WILL IMPACT ALL SITES THROUGH THE REST OF THE PERIOD. MAY SEE SOME IMPROVEMENT BY 00Z...BUT WENT WITH A SLOWER TREND GIVEN RECENT MODEL PERFORMANCE. CURRENTLY LOW CLOUDS AT 400 FEET ARE STILL OBSERVED ALL THE WAY WEST TO KPRX IN TX. REMINDER NOTE: WILL CONTINUE TO INCLUDE THE LINE (AMD LTD TO VIS WIND AND WX) FOR KEET DUE TO CONTINUED CONCERN OVER THE CEILOMETER. THE CEILOMETER WILL BE IN TESTING PHASE THROUGH FEBRUARY. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 49 36 45 31 47 / 100 30 10 0 10 ANNISTON 50 38 46 30 48 / 100 20 10 0 10 BIRMINGHAM 51 36 47 30 48 / 70 20 10 0 10 TUSCALOOSA 54 38 50 32 51 / 50 20 10 0 10 CALERA 52 37 48 31 49 / 70 20 10 0 10 AUBURN 52 38 49 30 51 / 100 20 10 10 10 MONTGOMERY 56 41 51 33 53 / 70 20 10 0 10 TROY 58 41 50 32 54 / 90 20 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 08/16
Hazardous weather outlook, Feb 5, 6:27 AM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 627 AM CST FRI FEB 5 2010 ALZ011>015-017>050-061200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 627 AM CST FRI FEB 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. HEAVY RAINFALL OVER THE PAST 24 HOURS HAS RESULTED IN RISES ON AREA RIVERS...WITH A FEW RIVERS FORECAST TO REACH FLOOD STAGE THIS AFTERNOON AND TONIGHT. PLEASE REFER TO RIVER FLOOD STATEMENTS AND WARNINGS FOR MORE SPECIFIC INFORMATION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOME MINOR RIVER FLOODING IS FORECAST TO CONTINUE THROUGH THE WEEKEND. PLEASE CHECK THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS FOR FURTHER DETAILS. BREEZY CONDITIONS ARE EXPECTED ON SATURDAY AS WELL AS WEDNESDAY. A FEW WIND GUSTS MAY REACH 25 TO 30 MPH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:50 PM CST | Areal Flood Advisory | BMX | Marengo | 3 hr |
| Feb 4, 7:08 PM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 11 hr |
| Feb 4, 8:13 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 5 days |
| Feb 4, 8:16 PM CST | Areal Flood Advisory | BMX | Greene, Sumter | 119 min |
| Feb 4, 8:29 PM CST | River Flood Warning | BMX | Sumter | 37 hr |
| Feb 4, 8:42 PM CST | Flash Flood Watch | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more | 9 hr |
| Feb 4, 10:51 PM CST | Areal Flood Advisory | BMX | Autauga, Bibb, Chilton, Dallas, Jefferson, Lowndes and 2 more | 114 min |
| Feb 5, 1:50 AM CST | Areal Flood Advisory | BMX | Autauga, Elmore, Lowndes, Montgomery | 3 hr |
| Feb 5, 3:18 AM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 17 hr |
| Feb 5, 8:23 AM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 25 hr |
| Feb 5, 8:27 AM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 59 hr |
| Feb 5, 8:45 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 47 hr |
| Feb 5, 10:49 AM CST | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 4 hr |
Nearby
River Flood Warnings in Alabama, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.